MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM TORQUE HANDLE OUTER NUT 4.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM TORQUE HANDLE OUTER NUT 4.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286277004
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, during routine incoming inspection of a loaner set, it was observed that exp4.5 torque handle-outernut was found to be out of drawing specification.The drawing specification is 6.460 nm ¿ 7.540 nm.The torque tested low ¿ 6.017 nm.There was no known patient or hospital involvement.The product has been quarantined and is available and is being returned to the repair site.A replacement device has been ordered.No replacement product is required, and no shipping label is required for the product return.This report is for one (1) expedium spine system torque handle outer nut 4.5 this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the exp4.5 torque handle-outernut.A dimensional inspection for the exp4.5 torque handle-outernut was not performed since it was not applicable to the complaint condition.A functional test was performed using torque meter torquelab ltt-2100, id#cd88573, adaptor vf1031000.Drawing no.Dwg-887040722, rev.B (manufactured) was used as source of specification.Torque handle is required to deliver 6.3-7.7 nm at intermediate setting.Actual measured values range from 6.553 - 6.750 nm.The complaint condition was not replicated because the device passed the torque test.Refer to attachment "(b)(4) test" for results.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the exp4.5 torque handle-outernut would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: torque limiter offset silicone t-handle 10.2mm octagon connect, drawing no.Dwg-887040722, rev.B current and manufactured.A review of the receiving inspection (ri) for exp4.5 torque handle-outernut, was conducted identifying.That lot number gb74762 was released in two batches.Batch1: lot units were released on 29 july 2016 with no discrepancies.Batch2: lot units were released on 22 june 2016 with no discrepancies.Supplier : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM TORQUE HANDLE OUTER NUT 4.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16997849
Report Number1526439-2023-00908
Device Sequence Number7067656
Product Code LXH
UDI-Device Identifier10705034303116
UDI-Public(01)10705034303116
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286277004
Device Catalogue Number286277004
Device Lot NumberGB74762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/22/2023
09/01/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/13/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown